Romaine second shed?

Discussion in 'Rogaine (Minoxidil)' started by Georginajaneb, Dec 20, 2015.

  1. Georginajaneb

    Georginajaneb New Member

    Hi

    I started losing my hair almost 2 years ago now. It was only around 6-7 months ago that I was diagnosed with androgenetic alopecia caused by hypogonadotrophic hypogonadism (I don't produce normal sex hormones). I have been taking spironolactone 100mg, 2mg oral minoxidil, diane-35 and topical minoxidil 5mg x2 daily. I went through the initial shed on Minox and lost a lot of hair. I noticed that my hairline and temples began to fill in a few months after but my hair overall still seemed to be getting progressively thinner. Now 6 or so months after initial commencement, my hair I seriously thinning and the bits I grew back are falling out. I don't notice that my hair is shedding like crazy, just that it seems to be going backwards seriously fast. Has anyone else been through numerous sheds or noticed that their hair got a lot thinner before it got better months and months later? I'm seriously clinging to that hope right now. Some answers would be great.
  2. Carry

    Carry New Member

    Hi Georginajaneb,
    I'm 48 years old, with an androgenetic alopecia and have been using Rogaine 5% for more than 4 years now. In the beginning my hair was shedding more for let's say 1 month but after that it started to improve and reached its best condition after about 8-9 months of use.

    After that my hair did not improve much more but maintained the growth and it's in almost the same condition for 3 years which is a good thing considering how bad it was before the rogaine.

    As for the regular sheds - yes, there are periods my hair will start shedding like crazy and I am afraid I'll lose the new growth and be back to point zero but actually it never happened till now and my hair looks ok. Not as it was before the whole androgenetic alopecia started but still acceptable and ok for me.

    hope your sheds will eventually stop and your hair improves!
    best of luck
  3. iloveeshoes

    iloveeshoes Member

    @Georginajeaneb

    I was on Rogaine for a while and at first it did help me, but after a year or so, I was losing more hair than I was gaining.

    I decided to stop. Not only because of the poor gain and growth of my hair, but also because it was drying out my scalp and my hair and I have having horrible side effects (water retention in my face, swollen eye lids, enlarged pores, red scalp). I quit twice but the shed was so aggressive that I kept having to get back on it. Long story short, I quit finally in May of 2014 and I've been off Rogaine for about 19 months. My hair is slowly starting to grow back on it's own. Minoxidil just was not the answer for me and it was making things worst, plus I did not want to be depend on a drug to grow my hair. I take 5,000 mg of Biotin and a good hair vitamin. I also use organic shampoos and conditions and I stopped dying my hair.

    All I can say is to hang in there and I hope your shed let up.
    Last edited: Dec 28, 2015
  4. Georginajaneb

    Georginajaneb New Member